Conversation Health and Wellbeing
Helper icon Helpers: Chris2mates , LLstill , PrincessFruitBat


About us


Midsummer's Eve is a free online dating community - based around friendship, real meetups, real people, and real relationships. We've been online since 1999 and have twice won Radio 2's Web Site of the Day award. So why not join us for free and join in the discussion?

Feeling sick after sleeping face up.

Male
tumbleweed  Male  Gloucestershire 31-Dec-2017 11:03 Message #4708511
With my heart problems, I tend to to fall asleep at various times during the day and night. In the chair etc. Sometimes, when I have either been sleeping on my back, or in a chair with my head back, I wake up feeling quite nauseous. I am usually ok when on my side or face down.

I have my next hospital heart thing in a few weeks, where they will be doing a nuclear scan, so I will ask them then about it, but in the meantime I have been googling as you do, and one of the things mentioned vertigo.

I thought I read in a thread on here recently someone mention vertigo, but I can't see a vertigo thread now, so maybe not, but does anyone have the same sort of thing?
Female
nellieredshoes  Female  West Yorkshire 31-Dec-2017 15:08 Message #4708524
I've got vertigo at the moment but nausea has not been one my symptoms. I have, however, been incredibly tired and staying awake is a problem as well as staying upright. Lol.
Male
tumbleweed  Male  Gloucestershire 31-Dec-2017 15:13 Message #4708525
Thank you for the reply and glad you haven't had nausea. Hope the vertigo gets better.
Male
brisinger  Male  Lancashire 31-Dec-2017 15:24 Message #4708526
I get vertigo and when it's bad I find that I think I'm going to vomit if I move.
Male
tumbleweed  Male  Gloucestershire 31-Dec-2017 18:16 Message #4708551
Yeah it's a bit like that Bris. I will do some more research.

I can't even blame alcohol, as I haven't had any for over 2 years, unless it is a really really delayed reaction.
Female
Bowzisback  Female  Pembrokeshire 31-Dec-2017 21:57 Message #4708580
I could sleep on a clothes line at the best of times, don't think it's vertigo though.
Female
Harley44  Female  the Isle of Wight 2-Jan-2018 00:09 Message #4708653
Another one here that has vertigo - had for almost a year. Thankfully the meds I am on mostly keep it under control with only occasional dizzy spells. But I did have the vomiting - not to start with but when it kicked in, it was bad. One night it started about 9.30pm and didn't finish till around 4am! Every time I tried to get back into bed I had to dash back to the loo:( Another thing that happened when it was bad, was my legs would be like jelly so I had to crawl to the loo as I couldn't stand. It sure is a nasty thing to suffer from so my sympathy goes out to those who are suffering.
Male
tumbleweed  Male  Gloucestershire 2-Jan-2018 10:12 Message #4708664
I think mine must be just a mild version, if it is vertigo that is, as the more serious versions sound pretty awful.

Hope everyone feels better soon.
Female
RoseyCheeks  Female  Nottinghamshire 4-Jan-2018 18:29 Message #4708854
It could also be acid reflux at this time of year, all the rich food etc
Male
Free_Spirit  Male  the West Midlands 5-Jan-2018 12:10 Message #4708895
For your heart problems, do you take blood thinners such as aspirin, bisoprolol, ramipril or classes thereof? These are known to cause acid-reflux problems of varying degrees in some people especially after prolonged use. Speak to your GP, they are very aware of these problems...
Ally
Male
tumbleweed  Male  Gloucestershire 5-Jan-2018 12:29 Message #4708898
Thanks for the responses. It may well be acid reflux.

I do take quite a few bits and pieces for the heart, and although the side effects are listed, maybe some of the effects only happen every now and again, or never, or for instance when sleeping on my back. I will speak to the doctor.

As well as some other pills for other things, for the heart I have bisoprolol, ramipril, spironolactone, furosemide, rivaroxaban, atorvastatin, so mixing them all together must have some effects. The Ramipril make me cough a lot at times.
Female
Ilsmileforu  Female  Durham 5-Jan-2018 18:05 Message #4708907
Tumbleweed, when you have your next appointment at the Hospital ask if your sleeping position could be hindering the blood flow to your neck or head.
If so, this could be making you feel nauseous, also check with the Hospital if it may help to raise the bed head a little.
Male
tumbleweed  Male  Gloucestershire 5-Jan-2018 19:04 Message #4708914
Thanks ilsmileforu, I will mention that to them.
Male
fosy  Male  Leicestershire 8-Jan-2018 22:39 Message #4709177
the drugs i take are known to cause stomach ulcers etc, so to counteract that problem i have to take omeprazole, brilliant at stopping acid reflux !

Male
tumbleweed  Male  Gloucestershire 9-Jan-2018 07:37 Message #4709183
Thanks fosy. One of the other things I am already taking is Lansoprazole, which I think is similar to Omeprazole. I have been taking it since I had a colonoscopy a few years ago. I have always thought it was doing its job, but I may rethink.

I sound like a right hypochondriac, taking all these pills, but such is life, I suppose. On the one hand, they are all keeping me alive, but on the other, I may have to put up with the side effects.
Male
fosy  Male  Leicestershire 9-Jan-2018 11:28 Message #4709209
tw,

yes, i think its from the same family of meds.

considering the meds you are taking i was surprised there was no "zole" listed, which is why i added to the thread.
Male
tumbleweed  Male  Gloucestershire 9-Jan-2018 12:02 Message #4709212
I feel I need to get it all properly coordinated again, as it has all gone a bit awry at the moment.

NHS as it is, usually trying to do a great job under loads of pressure, but things do seem to get a bit strange every now and again.

Currently communication problems between Gloucester hospital and Oxford John Radcliffe hospital have meant that some of my treatment has been delayed.

Also my own doctor in Quedgeley Gloucester has unfortunately gone on long term sick, and now won't be coming back, so I recently saw a locum, who doesn't really know the background, other than what they have time to read.

I have also contacted patient advice (PALS) in Gloucester and Oxford regarding the heart issues, but am awaiting replies from them. The Oxford one has been over a month now since I contacted them. I m not sure how long the waiting time is for PALS

I do have an appointment though, on the 24th Jan in Oxford for a myocardial nuclear scan, so I may have to wait until then to ask them about the acid reflux.
Female
Minnie-the-Minx  Female  Hertfordshire 9-Jan-2018 12:27 Message #4709215
You don't sound much like a hypchondriac to me tumble weed. Sounds to me like you are doing the best you can with a debilitating chronic condition. One of the unfortunate problems of taking medication for a long term illness is that the drugs you take to help you manage often come with their own set of problems and side effects and you end up taking more stuff to help the side effects, and so it goes on.
If the nausea is related to the acid reflux, which quite likely, then sleeping on your back would most definitely make that worse. If you have reflux, they recommend sleeping on your side and if you can't do that, raise your shoulders on a pillow.
Male
tumbleweed  Male  Gloucestershire 9-Jan-2018 13:31 Message #4709222
Thanks for that Minnie.

With all the pills doing their jobs, I have been reasonably stable for a while, especially after they got the electrics working ok again with the cardioversion.

The sleeping thing isn't that bad, from what I have read about others who have it bad, so I try to sleep on my side, but every so often I just fall asleep in a chair, and my head goes back, and then I feel rotten when I wake up.

Thanks everyone for the concern.


Back to top  Back to top

Help with conversations Help with conversations »